Probabilistically nilpotent groups

Aner Shalev*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


We show that, for a finitely generated residually finite group Γ, the word [x1,…, xk] is a probabilistic identity of Γ if and only if Γ has a finite index subgroup which is nilpotent of class less than k. Related results, generalizations and problems are also discussed.

Original languageAmerican English
Pages (from-to)1529-1536
Number of pages8
JournalProceedings of the American Mathematical Society
Issue number4
StatePublished - 2018

Bibliographical note

Publisher Copyright:
© 2017 American Mathematical Society.


Dive into the research topics of 'Probabilistically nilpotent groups'. Together they form a unique fingerprint.

Cite this